Alert archive / Michigan / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Marquette, MI

May 4, 20078 counties in Michigan

NWS Marquette, MI issued this red flag warning at May 4, 2007, 6:04 AM EDT for 8 counties in Michigan. It took effect at May 4, 2007, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2007, 6:04 AM EDT (10:04 UTC)
In effect from
May 4, 2007, 12:00 PM EDT
Expired
May 4, 2007, 9:00 PM EDT
In force
9 hr
Issued by
NWS Marquette, MI

Counties Baraga County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 70 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KMQT 041004
RFWMQT

RED FLAG WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
604 AM EDT FRI MAY 4 2007

...A RED FLAG WARNING IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
9 PM EDT /8 PM CDT/ THIS EVENING...

.HIGH PRESSURE WILL REMAIN ANCHORED OVER HUDSON BAY THROUGH
SATURDAY WILL MOVE TO LAKE ONTARIO ON SUNDAY. EASTERLY WINDS
AROUND THE HIGH WILL CONTINUE TO BRING IN DRY AIR INTO UPPER
MICHIGAN...AND WHEN COMBINED WITH DAYTIME HEATING...RELATIVE
HUMIDITIES WILL FALL BELOW 20 PERCENT TODAY. THE COMBINATION OF THE LOW
RELATIVE HUMIDITIES...DRY FUELS...UNSEASONABLY WARM TEMPERATURES
AND BREEZY WINDS WILL LEAD TO RED FLAG WARNING CONDITIONS THIS
AFTERNOON AND EARLY THIS EVENING.

MIZ001-003-006>008-013>015-085-041115-
/O.CAN.KMQT.FW.A.0002.070504T1600Z-070505T0100Z/
KEWEENAW-NORTHERN HOUGHTON-ALGER-LUCE-CHIPPEWA-DELTA-
SOUTHERN SCHOOLCRAFT-MACKINAC-NORTHERN SCHOOLCRAFT-
604 AM EDT FRI MAY 4 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE FIRE
WEATHER WATCH. 

SUNNY SKIES WILL ALLOW TEMPERATURES TO RISE INTO THE 63 TO 68 DEGREE
RANGE EARLY THIS AFTERNOON AWAY FROM THE LAKE MICHIGAN AND LAKE
SUPERIOR SHORELINES. EAST WINDS OF 10 TO 20 MPH...COMBINED WITH
RELATIVE HUMIDITIES FALLING TO 15 TO 20 PERCENT AND DRY
FUELS...WILL RESULT IN ELEVATED FIRE CONDITIONS. HUMIDITIES WILL
INCREASE THIS EVENING AS WINDS DIE DOWN AND THE SUN SETS WHICH
WILL ALLOW TEMPERATURES TO FALL. CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE AGAIN SATURDAY INTO SUNDAY.

$$

MIZ002-004-005-009>012-084-041815-
/O.UPG.KMQT.FW.A.0002.070504T1600Z-070505T0100Z/
/O.NEW.KMQT.FW.W.0003.070504T1600Z-070505T0100Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
604 AM EDT FRI MAY 4 2007 /504 AM CDT FRI MAY 4 2007/

...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
9 PM EDT /8 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO
9 PM EDT /8 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

SUNNY SKIES WILL ALLOW TEMPERATURES TO RISE INTO THE 65 TO 70
DEGREE RANGE EARLY THIS AFTERNOON AWAY FROM THE BAY OF GREEN BAY 
SHORELINE AND THE EAST SIDE OF THE KEWEENAW PENINSULA. EAST WINDS
OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH...COMBINED WITH RELATIVE
HUMIDITIES FALLING TO 10 TO 20 PERCENT AND DRY FUELS...WILL RESULT
IN RED FLAG CONDITIONS. LOOK FOR TEMPERATURES AND WINDS TO DROP
QUICKLY THIS EVENING AS THE SUN SETS...ALLOWING FOR RELATIVE
HUMIDITY LEVELS TO SLOWLY INCREASE.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN SATURDAY INTO
SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MICHELS
3 follow-up statements
000 
WWUS83 KMQT 041444
RFWMQT

RED FLAG WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1044 AM EDT FRI MAY 4 2007

...A RED FLAG WARNING IS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY TO 9 PM EDT /8 PM CDT/ THIS EVENING...

.HIGH PRESSURE WILL REMAIN ANCHORED OVER HUDSON BAY THROUGH
SATURDAY AND WILL MOVE TO LAKE ONTARIO ON SUNDAY. SOUTHEAST WINDS
AROUND THE HIGH WILL CONTINUE TO BRING IN DRY AIR INTO UPPER
MICHIGAN...AND WHEN COMBINED WITH DAYTIME HEATING...RELATIVE
HUMIDITIES WILL FALL BELOW 20 PERCENT TODAY. THE COMBINATION OF
THE LOW RELATIVE HUMIDITIES...DRY FUELS...UNSEASONABLY WARM
TEMPERATURES AND BREEZY WINDS WILL LEAD TO RED FLAG WARNING
CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING.

MIZ002-004-005-009>012-084-042245-
/O.CON.KMQT.FW.W.0003.070504T1600Z-070505T0100Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
1044 AM EDT FRI MAY 4 2007 /944 AM CDT FRI MAY 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING. 

SUNNY SKIES WILL PUSH INLAND TEMPERATURES TO NEAR 70 THIS
AFTERNOON. EAST WINDS OF 12 TO 18 MPH WITH GUST TO 23 MPH...
COMBINED WITH RELATIVE HUMIDITIES FALLING TO 10 TO 20 PERCENT AND
DRY FUELS...WILL RESULT IN RED FLAG CONDITIONS. LOOK FOR
TEMPERATURES AND WINDS TO DROP QUICKLY THIS EVENING AS THE SUN
SETS...ALLOWING FOR RELATIVE HUMIDITY LEVELS TO SLOWLY INCREASE.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN SATURDAY INTO
SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JLB
000 
WWUS83 KMQT 041815
RFWMQT

RED FLAG WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
215 PM EDT FRI MAY 4 2007

...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING...

.EXPECT HIGH PRESSURE TO REMAIN ANCHORED OVER HUDSON BAY THROUGH
SATURDAY AND THEN MOVE TO LAKE ONTARIO ON SUNDAY. SOUTHEAST WINDS
AROUND THE HIGH CONTINUE TO BRING IN DRY AIR INTO UPPER
MICHIGAN...AND WHEN COMBINED WITH DAYTIME HEATING...RELATIVE
HUMIDITIES WILL FALL BELOW 20 PERCENT THIS AFTERNOON. THE
COMBINATION OF THE LOW RELATIVE HUMIDITIES...DRY FUELS...
UNSEASONABLY WARM TEMPERATURES AND BREEZY WINDS WILL LEAD TO RED
FLAG WARNING CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING OVER
THE WEST HALF OF UPPER MICHIGAN. LOOK FOR THIS COMBINATION TO BE
MET AGAIN ON SUNDAY.

MIZ002-004-005-009>012-084-051030-
/O.NEW.KMQT.FW.A.0003.070506T1600Z-070507T0100Z/
/O.CON.KMQT.FW.W.0003.000000T0000Z-070505T0100Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
215 PM EDT FRI MAY 4 2007 /115 PM CDT FRI MAY 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
EDT /8 PM CDT/ THIS EVENING. 

SUNNY SKIES WILL PUSH TEMPERATURES TO NEAR 70 THIS AFTERNOON...
EXCEPT NEAR THE SHORELINE BETWEEN BARAGA AND MARQUETTE AND THE
BAY OF GREEN BAY SHORELINE. EAST WINDS OF 12 TO 18 MPH WITH GUST
TO 23 MPH...COMBINED WITH RELATIVE HUMIDITIES FALLING TO 10 TO 20
PERCENT AND DRY FUELS...WILL RESULT IN RED FLAG CONDITIONS. LOOK
FOR TEMPERATURES AND WINDS TO DROP QUICKLY THIS EVENING AS THE SUN
SETS...ALLOWING FOR RELATIVE HUMIDITY LEVELS TO SLOWLY INCREASE.

TEMPERATURES ARE EXPECTED ON SATURDAY TO BE SLIGHTLY COOLER THAN
TODAY...ONLY RISING UP INTO THE MID TO UPPER 60S. HOWEVER...
RELATIVE HUMIDITIES WILL FALL INTO THE 20 TO 25 PERCENT RANGE AND
EAST TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS
TO 28 MPH.

ON SUNDAY...WARMER AIR MOVING INTO UPPER MICHIGAN WILL ALLOW
TEMPERATURES TO CLIMB INTO THE 70S...EXCEPT ALONG THE BAY OF GREEN
BAY. DUE TO THE WARMER TEMPERATURES...RELATIVE HUMIDITIES ARE
EXPECTED TO FALL INTO THE 10 TO 20 PERCENT RANGE AGAIN...AND WITH
SOUTHEAST TO SOUTH WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UP
TO 35 MPH...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

MIZ001-003-006>008-013>015-085-051030-
/O.NEW.KMQT.FW.A.0003.070506T1600Z-070507T0100Z/
KEWEENAW-NORTHERN HOUGHTON-ALGER-LUCE-CHIPPEWA-DELTA-
SOUTHERN SCHOOLCRAFT-MACKINAC-NORTHERN SCHOOLCRAFT-
215 PM EDT FRI MAY 4 2007

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

TEMPERATURES EXPECTED ON SATURDAY TO BE SLIGHTLY COOLER THAN
TODAY...ONLY RISING UP INTO THE MID TO UPPER 60S. HOWEVER...RELATIVE
HUMIDITIES WILL FALL INTO THE 20 TO 25 PERCENT RANGE AND EAST TO
SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 28
MPH.

ON SUNDAY...WARMER AIR MOVING INTO UPPER MICHIGAN WILL ALLOW
TEMPERATURES TO CLIMB INTO THE 70S...EXCEPT ALONG LAKE MICHIGAN
AND THE EAST SIDE OF THE KEWEENAW PENINSULA. DUE TO THE WARMER
TEMPERATURES...RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE
10 TO 20 PERCENT RANGE AGAIN...AND WITH SOUTH TO SOUTHEAST WINDS
INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...CRITICAL FIRE
WEATHER CONDITIONS WILL OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

AJ
000 
WWUS83 KMQT 050116
RFWMQT

RED FLAG WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
916 PM EDT FRI MAY 4 2007

...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

.EXPECT HIGH PRESSURE ANCHORED OVER HUDSON BAY THROUGH SATURDAY
TO MOVE TO LAKE ONTARIO ON SUNDAY. SOUTHEAST WINDS AROUND THE HIGH
WILL CONTINUE TO FEED DRY AIR INTO UPPER MICHIGAN...AND WHEN
COMBINED WITH DAYTIME HEATING...RELATIVE HUMIDITIES WILL FALL
BELOW 20 PERCENT SUNDAY AFTERNOON. THE COMBINATION OF THE LOW
RELATIVE HUMIDITIES...DRY FUELS...WARM AIR AND BREEZY WINDS HAS
RESULTED IN THE ISSUANCE OF A FIRE WEATHER WATCH FOR SUNDAY.

MIZ002-004-005-009>012-084-051030-
/O.EXP.KMQT.FW.W.0003.000000T0000Z-070505T0100Z/
/O.CON.KMQT.FW.A.0003.070506T1600Z-070507T0100Z/
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
SOUTHERN HOUGHTON-
916 PM EDT FRI MAY 4 2007 /816 PM CDT FRI MAY 4 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 
 
ON SUNDAY...WARMER AIR MOVING INTO UPPER MICHIGAN WILL ALLOW
TEMPERATURES TO CLIMB INTO THE 70S...EXCEPT ALONG THE BAY OF GREEN
BAY. DUE TO THE HIGHER TEMPERATURES...RELATIVE HUMIDITIES WILL
FALL INTO THE 10 TO 20 PERCENT RANGE AGAIN...AND WITH SOUTHEAST TO
SOUTH WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...
CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

MIZ001-003-006>008-013>015-085-051030-
/O.CON.KMQT.FW.A.0003.070506T1600Z-070507T0100Z/
KEWEENAW-NORTHERN HOUGHTON-ALGER-LUCE-CHIPPEWA-DELTA-
SOUTHERN SCHOOLCRAFT-MACKINAC-NORTHERN SCHOOLCRAFT-
916 PM EDT FRI MAY 4 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

ON SUNDAY...WARMER AIR MOVING INTO UPPER MICHIGAN WILL ALLOW
TEMPERATURES TO CLIMB INTO THE 70S...EXCEPT ALONG LAKE MICHIGAN
AND ALONG THE EAST SIDE OF THE KEWEENAW PENINSULA. DUE TO THE
HIGHER TEMPERATURES...RELATIVE HUMIDITIES ARE EXPECTED TO FALL
INTO THE 10 TO 20 PERCENT RANGE AGAIN...AND WITH SOUTH TO
SOUTHEAST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 35
MPH...CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ROLFSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at May 4, 5:14 AM EDT, 50 minutes earlier.

Area forecast discussion, May 4, 5:14 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
514 AM EDT FRI MAY 4 2007

.DISCUSSION...
UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE ACROSS THE CENTRAL U.S.
WITH TROUGHING IN THE SOUTHERN PLAINS AND ACROSS THE WESTERN U.S.
AND NEW ENGLAND. THE 500 MB RIDGE LL CONTINUE TO CONTROL THE
WEATHER THROUGH SUN WITH THE RIDGE AXIS ACROSS THE AREA THROUGH
THEN. WHAT THIS WILL SPELL FOR THE AREA IS DRY WEATHER CONTINUING
WHICH WILL CREATE FIRE WEATHER CONCERNS WHICH IS THE MAIN WEATHER
STORY FOR THIS FORECAST PERIOD. NAM SHOWS THE TROUGH FINALLY PUSHING
EAST WITH THE RIDGE AXIS TO THE EAST OF THE CWA ON MON.

NAM KEEPS DEEP MOISTURE OFF TO THE WEST OF THE CWA THROUGH SUN NIGHT
AND THEN STARTS PUSHING IT INTO THE WESTERN CWA 12Z MON. GFS SIMILAR
TO THE NAM AS WELL AND KEEPS DEEP MOISTURE OFF TO THE WEST UNTIL MON
MORNING. QUIET WEATHER LOOKS TO CONTINUE UNTIL LATE SUN NIGHT AS
TROUGH DRAWS CLOSER AND WILL PUSH TIMING OF POPS BACK UNTIL SLIGHT
CHANCE LATE ACROSS THE WRN CWA. WILL CONTINUE TO PUSH TIMING OF POPS
BACK ON MON AND KEEP CHANCE GOING AS TROUGH SLOWLY PUSHES EAST. WILL
HAVE IT DRY IN THE EXTREME EAST UNTIL MON NIGHT. MON NIGHT LOOKS TO
BE THE BEST CHANCE FOR PCPN AS FRONT COMES ACROSS AND TROUGH PASSES
ACROSS THE AREA. MOISTURE IS STILL LIMITED THOUGH AND WILL BE
FOCUSED IN A NARROW BAND...SO KEPT CHANCE POPS GOING. FOR
TEMPERATURES...WENT WITH 850 MB TEMPERATURES MIXED DOWN TO THE SFC
AND THIS GAVE ME CLOSE TO ADJMVR FOR HIGHS FOR TODAY AND SATURDAY.
SUNDAY AND ONWARDS...GUIDANCE LOOKED TOO COLD FOR HIGHS ESPECIALLY
WITH 850 MB TEMPERATURES OF 10C-12C OR SO AND MIXING THESE DOWN
GIVES ME HIGHS IN THE 70S...NOT THE MID 60S LIKE ADJMVR IS GIVING ME
WHICH SEEMS TOO COLD. AM WONDERING IF THE COLD SEASON EQUATIONS IN
MOS GUIDANCE ARE STILL BEING USED OR IF IT IS NOW THE WARM SEASON.
THIS MIGHT EXPLAIN THE COLD TEMPERATURES. FOR LOWS...WENT CLOSE TO
ADJMVR WITH A FEW ADJUSTMENTS AS AIRMASS IS DRY AND CLEAR SKIES WILL
ALLOW SOME RADIATIONAL COOLING TO TAKE PLACE WITH LARGE DIURNAL
RANGE.

FIRE WEATHER WILL CONTINUE TO BE A CONCERN FOR A WHILE. DEW POINTS
WERE EXTREMELY FRUSTRATING TO FORECAST TODAY AS USING THE GFS OR NAM
AND MIXING THEM DOWN FROM 850 MB OR 800 MB WHICH HAPPENED YESTERDAY
AND WILL HAPPEN TODAY AND AND SATURDAY GAVE ME VALUES BELOW ZERO IN
A FEW PLACES AND HIGH VALUES IN OTHERS AND THIS DID NOT WORK WELL AT
ALL. MODEL DEW POINTS WERE WAY TOO HIGH AND THESE DID NOT WORK WELL
EITHER. THINK THIS IS GOING TO BE A PROBLEM FOR QUITE A WHILE AND
MAYBE BEST APPROACH WOULD BE TO TAKE MODEL DEW POINTS AND GO WITH
THE LOWEST DEW POINTS AND SUBTRACT A FEW MORE DEGREES OFF OF THEM
DUE TO DRY CONDITIONS ACROSS THE AREA. THIS MIGHT WORK AS A
PREFERRED METHOD. HAD TO SPEND A LOT OF EXTRA TIME THIS MORNING
TRYING TO GET THESE RIGHT AND EASIEST WAY WAS TO MODIFY GOING GRIDS
WHICH WERE NOT TOO BAD EXCEPT WERE TOO MOIST AT NIGHT AND HAD TO
LOWER THEM A BIT. DEW POINTS THIS MORNING DID NOT RECOVER TO MUCH
AND THINK THE SAME THING IS GOING TO HAPPEN THE NEXT SEVERAL
MORNINGS. WILL HOIST A RED FLAG WARNING TODAY ACROSS THE WEST HALF
OF UPPER MICHIGAN EXCEPT IN THE KEWEENAW BASED ON TEMPERATURES BEING
CLOSE TO 70 DEGREES. THIS IS THE ONLY CRITERIA THAT MIGHT NOT BE
MET...BUT IT WILL BE CLOSE AND BASED ON DRY SPELL AND 4 OUT OF THE 5
CRITERIA BEING MET...WILL GO WITH IT. WILL WORK ON THE FIRE WEATHER
FORECAST SHORTLY. WILL HAVE TO WORRY ABOUT FIRE WEATHER THROUGH THE
WEEKEND UNTIL AREA GETS RAIN WHICH COULD BE MONDAY.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MICHELS
Hazardous weather outlook, May 4, 5:36 AM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
536 AM EDT FRI MAY 4 2007

MIZ001>007-009>014-084-085-051300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
536 AM EDT FRI MAY 4 2007 /436 AM CDT FRI MAY 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LOW RELATIVE HUMIDITIES...TEMPERATURES NEAR 70 DEGREES AND MODEST
SOUTHEASTERLY WINDS WILL CREATE INCREASED WILDFIRE POTENTIAL
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW RELATIVE HUMIDITIES...TEMPERATURES NEAR 70 DEGREES AND MODEST
SOUTHEASTERLY WINDS WILL CONTINUE TO CREATE WILDFIRE POTENTIAL
SATURDAY AND SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT OVER WESTERN
UPPER MICHIGAN THEN OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN
MONDAY THROUGH MONDAY NIGHT. THERE IS A CHANCE THAT THUNDERSTORMS
WILL REDEVELOP ON WEDNESDAY AND CONTINUE THROUGH WEDNESDAY NIGHT.
THERE IS ALSO A SMALL CHANCE THAT THUNDERSTORMS WILL REMAIN OVER
THE CENTRAL COUNTIES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-051300-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
536 AM EDT FRI MAY 4 2007 /436 AM CDT FRI MAY 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING OVER WESTERN LAKE
SUPERIOR SUNDAY EVENING...THEN SPREADING WEST TO EAST ACROSS THE
LAKE ON MONDAY AND CONTINUE THROUGH MONDAY NIGHT. THERE IS ALSO A
CHANCE THAT THUNDERSTORMS WILL REDEVELOP ON WEDNESDAY AND CONTINUE
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-051300-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
536 AM EDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT. THERE IS A CHANCE THAT THUNDERSTORMS WILL REDEVELOP ON
WEDNESDAY AND CONTINUE THROUGH WEDNESDAY NIGHT. THERE IS ALSO A
SMALL CHANCE THAT THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DLG

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:15 PM EDTFire Weather WatchMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more40 hr

Nearby

Red Flag Warnings in Michigan, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.